MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight - (b)(6).Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the physician performed an intervention from the radial to peripheral (r2p) approach.The case was successful.Upon removing the r2p destination sheath out of the body they noticed that the sheath had started to unravel.There were no parts of the device left behind.The doctor fixed the lesion and patient was doing well.The patient was in stable condition.The estimated blood loss was less than 250cc.The procedure outcome was successful.Additional information was received on 20jan2021.The event occurred intra-operative.The procedure was completed with no complication's and the patient was discharged home.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 119 cm 6fr r2p destination sheath and valve assembly were returned for product evaluation.During decontamination, the sheath was flushed, and fluid came out of the damaged portion of the sheath at the end of the strain relief close to the hub.Visual inspection revealed that damage was noted at the sheath hub.The outer and inner layers of the sheath jacket were stretched and slightly twisted.There was no damage to the strain relief.Flattening was noted on the sheath at 0.59 inches from the hub.Dimensional testing was performed.The sheath outer diameter measured to be 0.1008 inches which was within the manufacturer's specification.There was no damage noted on the valve assembly.Based on the information provided, the exact root cause of the event cannot be determined.However, it is possible that mishandling of the device during removal of the sheath caused the damage noted on the sheath.It is likely that tensile and torsional forces gradually stretched and twisted the inner and outer layers of the sheath.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
R2P DESTINATION SLENDER GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11324392
Report Number1118880-2021-00015
Device Sequence Number3443538
Product Code DYB
UDI-Device Identifier00389701011561
UDI-Public00389701011561
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C15W
Device Lot NumberXH24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE 400CM BABY J
Patient Age84 YR